Alert archive / Tennessee / Special Weather Statements in 2013
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Apr 19, 2013, 3:35 AM CDT for Cumberland County, Van Buren County, Tennessee. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2013, 3:35 AM CDT (08:35 UTC)
- Expired
- Apr 19, 2013, 4:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Nashville, TN
Counties Cumberland County, TN, Van Buren County, TN
The radar
The Knoxville radar (KMRX), 144 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014
WWUS84 KOHX 190835
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
335 AM CDT FRI APR 19 2013
TNZ032>034-065-066-080-190930-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-VAN BUREN-WHITE-
335 AM CDT FRI APR 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...
OVERTON...PUTNAM...VAN BUREN AND WHITE COUNTIES...
AT 330 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALGOOD...TO 7 MILES
NORTHEAST OF SPENCER...TO 14 MILES SOUTH OF SPENCER...MOVING
NORTHEAST AT 50 MPH.
SOME LOCATIONS IN THE PATH INCLUDE SPENCER...VIRGIN FALLS STATE
NATURAL AREA...MONTEREY...FALL CREEK FALLS STATE PARK...PLEASANT
HILL...INDIAN ROCK LAKE...CLARKRANGE...GRIMSLEY...LAKE TANSI...
CUMBERLAND MOUNTAIN STATE PARK...CROSSVILLE AND CRAB ORCHARD.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
BRIEF BUT TORRENTIAL RAINFALL.
LAT...LON 3582 8478 3576 8491 3574 8502 3576 8504
3576 8525 3570 8528 3556 8543 3554 8555
3581 8543 3612 8543 3644 8469 3639 8466
3637 8472 3629 8479 3629 8487 3620 8491
3616 8490 3609 8480 3599 8471 3591 8467
$$
ALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 19, 2:28 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 19, 2:28 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 228 AM CDT FRI APR 19 2013 .DISCUSSION... CONVECTIVE LINE CONTINUES TO MOVE EAST AND AT 07Z EXTENDED FROM MACON COUNTY DOWN THROUGH WILSON...EASTERN RUTHERFORD...BEDFORD INTO NORTH ALABAMA EAST OF HUNTSVILLE. THERE HAVE BEEN OCCASIONAL WIGGLES IN THE LINE WITH SHEAR MARKERS POPPING OFF FROM TIME TO TIME. BEST INSTABILITY REMAINS TO OUR SOUTH. THE LINE WILL CONTINUE EASTWARD THROUGH THE REMAINDER OF THE OVERNIGHT HOURS WITH THE SHOWERS ENDING OVER WESTERN AREAS THIS MORNING AND PLATEAU EARLY AFTERNOON. COLD FRONT SHOULD BE ALONG CUMBERLAND PLATEAU BY DAYBREAK FOLLOWED BY NOTICEABLY COOLER TEMPERATURES ACROSS THE MID STATE TODAY AFTER HIGHS ON THURSDAY IN THE 80S. PLEASANT WEEKEND COMING UP AS HIGH PRESSURE SETTLES INTO THE AREA BUT WITH CLEAR SKIES...LIGHT WINDS AND DEWPOINTS DOWN IN THE 20S TONIGHT HAVE INCLUDED PATCHY FROST IN THE FORECAST FOR ALL OF MIDDLE TENNESSEE. LOWS TONIGHT WILL BE GENERALLY IN THE MIDDLE 30S BUT LOW 30S HAVE BEEN FORECAST ALONG THE PLATEAU. ANOTHER WET WEATHER SYSTEM WILL MOVE THIS WAY FROM THE WEST BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY FOLLOWED BY HIGH PRESSURE THURSDAY AND FRIDAY. .CLIMATE...TEMPERATURES THROUGH MID APRIL ARE AVERAGING 3.6 DEGREES ABOVE NORMAL AT NASHVILLE...CLARKSVILLE AND 2.5 DEGREES ABOVE NORMAL AT CROSSVILLE. RAINFALL AT NASHVILLE HAS TOTALED 2.36 INCHES SO FAR THIS MONTH WHICH IS 0.16 INCH ABOVE NORMAL. RAINFALL AT CLARKSVILLE HAS TOTALED 3.04 INCHES WHICH IS 0.81 INCH ABOVE NORMAL. CROSSVILLE HAS TOTALED 2.07 INCHES WHICH IS 0.81 INCHE BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 55 38 61 38 / 20 05 05 05 CLARKSVILLE 50 35 60 36 / 10 0 05 05 CROSSVILLE 55 33 55 36 / 70 10 05 05 COLUMBIA 56 38 63 39 / 20 05 05 05 LAWRENCEBURG 56 35 64 39 / 20 0 05 05 WAVERLY 52 35 61 38 / 10 0 05 05 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM CDT EARLY THIS MORNING FOR TNZ008>011- 027>034-059>066-075-077>080-094-095. && BOYD 01
Hazardous weather outlook, Apr 18, 5:03 PM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 503 PM CDT THU APR 18 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-191000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 503 PM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. ...WIND ADVISORY IN EFFECT THROUGH 1 AM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT ACROSS MIDDLE TENNESSEE. A LINE OF SHOWERS AND POTENTIALLY SEVERE THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT AND MOVE ACROSS MIDDLE TENNESSEE THIS EVENING THROUGH TONIGHT. THIS LINE OF STORMS IS EXPECTED TO REACH THE TENNESSEE RIVER BY MID-EVENING...THE I-65 CORRIDOR AROUND MIDNIGHT...AND EXIT EAST OF THE MID STATE BY SUNRISE FRIDAY MORNING. GUSTY SOUTH WINDS OF 15 TO 30 MPH WITH OCCASIONAL GUSTS UP TO 40 MPH WILL CONTINUE THROUGH THE EVENING HOURS TONIGHT...THUS A WIND ADVISORY WILL CONTINUE FOR ALL OF MIDDLE TENNESSEE THROUGH THE EVENING HOURS. SOME STORMS WITHIN THE LINE MAY BE SEVERE WITH DAMAGING WINDS. ISOLATED TORNADOES CANNOT BE RULED OUT. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL WEST OF INTERSTATE 65. HEAVY RAINFALL OF 1 TO 2 INCHES IS EXPECTED AREA WIDE WITH LOCALIZED TOTALS UP TO 3 INCHES...WHICH MAY CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FROST IS POSSIBLE SATURDAY MORNING AS LOW TEMPERATURES FALL INTO THE MID TO UPPER 30S. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED THROUGH TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31/13
In the hours before
Local storm report, Apr 19, 1:31 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
131 AM CDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 AM TSTM WND DMG SPRING HILL 35.74N 86.92W
04/19/2013 MAURY TN LAW ENFORCEMENT
TREE ACROSS ROADWAY
&&
EVENT NUMBER OHX1300346
BOYDSpecial weather statement, Apr 19, 1:37 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
137 AM CDT FRI APR 19 2013
TNZ008>010-027>031-059-061>064-075-077-078-095-190730-
BEDFORD-CANNON-CLAY-COFFEE-DAVIDSON-DE
KALB-GILES-JACKSON-MACON-MARSHALL-RUTHERFORD-SMITH-SUMNER-TROUSDALE-
WARREN-WILLIAMSON-WILSON-
137 AM CDT FRI APR 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR AREAS BETWEEN INTERSTATE 65
AND THE CUMBERLAND PLATEAU...INCLUDING THE CITIES OF GALLATIN...
LAFAYETTE...LEBANON...MURFREESBORO...WOODBURY...SHELBYVILLE...
AND CARTHAGE...
AT 118 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SHOWERS AND THUNDERSTORMS...SOME STRONG...ALONG A LINE
EXTENDING FROM NEAR PORTLAND...TO NEAR MOUNT JULIET...CHAPEL HILL...
AND ELKTON...MOVING EAST AT 30 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THE STRONGER STORMS...WHICH WILL
BE CAPABLE OF BREAKING LIMBS AND BLOWING DOWN SHALLOW ROOTED TREES. YOU
CAN ALSO EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF TORRENTIAL
DOWNPOURS...WHICH MAY PRODUCE PONDING OF WATER IN LOW LYING AREAS.
LAT...LON 3662 8571 3531 8598 3536 8610 3533 8626
3539 8628 3532 8642 3536 8649 3537 8659
3532 8660 3531 8667 3525 8675 3526 8682
3518 8683 3519 8687 3663 8657
19Special weather statement, Apr 19, 2:18 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
218 AM CDT FRI APR 19 2013
TNZ009-010-028>032-062>064-075-077>079-190815-
BEDFORD-CANNON-CLAY-COFFEE-DE
KALB-GRUNDY-JACKSON-MACON-PUTNAM-RUTHERFORD-SMITH-TROUSDALE-WARREN-
WILSON-
218 AM CDT FRI APR 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...CLAY...
COFFEE...DE KALB...GRUNDY...JACKSON...MACON...PUTNAM...RUTHERFORD...
SMITH...TROUSDALE...WARREN AND WILSON COUNTIES...
AT 215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SHOWERS WITH EMBEDDED STRONG THUNDERSTORMS FROM NEAR
LAFAYETTE...TO NEAR TULLAHOMA...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MILTON...RAUS...WATERTOWN...
WARTRACE...LAFAYETTE...BEECHGROVE...DIXON SPRINGS...READYVILLE...
NORMANDY...BRADYVILLE...TULLAHOMA AND AUBURNTOWN.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...AS WELL AS
BRIEF TORRENTIAL RAINFALL.
LAT...LON 3662 8550 3588 8567 3530 8590 3531 8600
3536 8610 3533 8626 3539 8628 3536 8633
3534 8640 3600 8620 3662 8608 3664 8600
ALSpecial weather statement, Apr 19, 3:07 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
307 AM CDT FRI APR 19 2013
TNZ032-064-065-078>080-190830-
DE KALB-GRUNDY-PUTNAM-VAN BUREN-WARREN-WHITE-
307 AM CDT FRI APR 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...GRUNDY...PUTNAM...VAN
BUREN...WARREN AND WHITE COUNTIES...
AT 302 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITHVILLE TO
MCMINNVILLE TO MONTEAGLE...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MCMINNVILLE...TRACY CITY...
ALTAMONT...ROCK ISLAND STATE PARK...COALMONT...BEERSHEBA SPRINGS...
GRUETLI-LAAGER...BURGESS FALLS STATE PARK...BAKERS CROSSROADS...
PALMER...DOYLE AND HAMPTONS CROSSROADS.
THE STRONGEST CELL WAS LOCATED OVER MCMINNVILLE...WHERE WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL WILL ALSO
OCCUR WITH THE ENTIRE LINE OF STORMS.
LAT...LON 3570 8578 3597 8580 3613 8542 3618 8526
3617 8525 3568 8529 3554 8546 3552 8559
3549 8553 3543 8553 3541 8549 3535 8551
3531 8556 3528 8570 3524 8569 3523 8570
3522 8588
ALSpecial weather statement, Apr 19, 3:10 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
310 AM CDT FRI APR 19 2013
TNZ010-011-031>033-064-190845-
CLAY-DE KALB-JACKSON-OVERTON-PICKETT-PUTNAM-
310 AM CDT FRI APR 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...DE KALB...JACKSON...
OVERTON...PICKETT AND PUTNAM COUNTIES...
AT 306 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
TOMPKINSVILLE...TO GAINESBORO...TO 8 MILES SOUTH OF BAXTER...MOVING
EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MOSS...BAXTER...CELINA...
COOKEVILLE...STANDING STONE STATE PARK...ALGOOD...DALE HOLLOW LAKE...
RICKMAN AND LIVINGSTON.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...AS WELL AS BRIEF
TORRENTIAL RAINFALL.
LAT...LON 3642 8514 3618 8522 3608 8552 3608 8554
3606 8557 3601 8573 3629 8563 3662 8566
3662 8549 3663 8532 3663 8518
ALSpecial weather statement, Apr 19, 3:35 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
335 AM CDT FRI APR 19 2013
TNZ032>034-065-066-080-190930-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-VAN BUREN-WHITE-
335 AM CDT FRI APR 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...
OVERTON...PUTNAM...VAN BUREN AND WHITE COUNTIES...
AT 330 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALGOOD...TO 7 MILES
NORTHEAST OF SPENCER...TO 14 MILES SOUTH OF SPENCER...MOVING
NORTHEAST AT 50 MPH.
SOME LOCATIONS IN THE PATH INCLUDE SPENCER...VIRGIN FALLS STATE
NATURAL AREA...MONTEREY...FALL CREEK FALLS STATE PARK...PLEASANT
HILL...INDIAN ROCK LAKE...CLARKRANGE...GRIMSLEY...LAKE TANSI...
CUMBERLAND MOUNTAIN STATE PARK...CROSSVILLE AND CRAB ORCHARD.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
BRIEF BUT TORRENTIAL RAINFALL.
LAT...LON 3582 8478 3576 8491 3574 8502 3576 8504
3576 8525 3570 8528 3556 8543 3554 8555
3581 8543 3612 8543 3644 8469 3639 8466
3637 8472 3629 8479 3629 8487 3620 8491
3616 8490 3609 8480 3599 8471 3591 8467
ALThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 10:22 PM CDT | Special Weather Statement | OHX | Benton, Dickson, Hickman, Houston, Humphreys, Lewis and 4 more | 98 min |
| Apr 18, 11:43 PM CDT | Special Weather Statement | OHX | Bedford, Cheatham, Davidson, Dickson, Giles, Hickman and 9 more | 2 hr |
| Apr 18, 11:57 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 33 min |
| Apr 19, 12:39 AM CDT | Special Weather Statement | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 66 min |
| Apr 19, 12:55 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 35 min |
| Apr 19, 1:11 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Trousdale, Wilson | 34 min |
| Apr 19, 1:24 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Macon, Marshall, Rutherford and 4 more | 36 min |
| Apr 19, 1:37 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Macon, Marshall, Rutherford and 4 more | 53 min |
| Apr 19, 2:02 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 28 min |
| Apr 19, 2:18 AM CDT | Special Weather Statement | OHX | Cannon, Clay, Coffee, DeKalb, Jackson, Macon and 2 more | 57 min |
| Apr 19, 2:38 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 37 min |
| Apr 19, 3:07 AM CDT | Special Weather Statement | OHX | Grundy, Van Buren, Warren, White | 23 min |
| Apr 19, 3:10 AM CDT | Special Weather Statement | OHX | Clay, Overton, Putnam | 35 min |
| Apr 19, 3:44 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 46 min |
| Apr 19, 1:37 PM CDT | Frost Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 18 hr |
Nearby
Special Weather Statements in Tennessee, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.